If you've been taking birth control pills during your early pregnancy, it isn't a great cause for concern. According to the American College of Obstetricians and Gynecologists, it doesn't increase the risk of birth defects. However, a 2009 study does suggest an association between the use of birth control pills at the time of conception and low birth weight or premature delivery. So, it's best stop using the pill if you think you're pregnant. The same goes for a contraceptive patch and contraceptive implants.
Light spotting sometimes occurs around week four when the egg settles into your uterus. This is called implantation. As long as abdominal cramping and pain don't accompany the spotting, it probably isn't a cause for concern, but check with your doctor to be sure. On the flip side, don't worry if you don't have bleeding, as only a small percentage of women experience it.
You might end up having all or just some of the many symptoms that go along with early pregnancy. It's all a normal part of becoming a mom. But don't worry if you just feel wonderful. That's normal too.